Skip to Content

Lisinopril - is tingling in body a side effect I should be worried about?

4 Answers

coloresue 13 Feb 2015

It's a rare side effect. It doesn't require a call to your Dr. unless you would feel better if you did. If you've recently started on this drug, it's likely to go away as your body gets used to it.

Votes: +0
MBocca 13 Feb 2018

Yes, it is something to be worried about as you're probably very likely to suffer with even more adverse side effects and with me this one side effect didn't start until almost 1 1/2 years after I started taking Lisinopril... I developed very serious adverse side effects while taking Lisinopril including chest pain and all over body pain and numbness and tingling throughout my entire body, muscle weakness, joint pain, inflammation, arthritic like stiffness in my fingers, labored breathing, stomach bloating, neck stiffness..Oh My God did I develop such bad symptoms and I never thought it was the Lisinopril at first, but it was and as I tapered off of it the symptoms slowly disappeared... I loathe this medication and what it did to me; such suffering that came 1 1/2 years of taking and this happens with any medication as it also happened with Metoprolol...

Expand...

there's has to be a particular reason I can't seem to take these types of meds along with the statins, but I know many people have reactions to them as well... call your doctor and tell him you want to try the diet and exercise route first and then only if necessary use a medication, but always report any side effect and never believe they are RARE... the horror stories online is scary... Good luck and you can lower BP by lifestyle changes, diet and exercise and slow deep breathing plus maybe some other natural things like herbs, but check with doctor on the supplements or herbs like garlic because garlic made me sick and I love garlic; not anymore though... :( gave me bad acid reflux, heart burn and diarrhea for 2 days after using for lowering Blood pressure (minced garlic about 3/4 teaspoon.. It could have been from the phosphoric acid too that was in the minced garlic; stay away from that...

Votes: +0
Eewalterjr 18 Mar 2019

I have a similar story to you. I was on Lisinopril for about 2 months before I started getting random irregular heart beats, fast heart rates (docs had me wear an event monitor and said it was SVT), dizziness, chest pain, trouble breathing, then leg tingles which turned into full body tingles.

I never would have thought it was from the Lisinopril until my new cardiologist randomly told me today that she didn't think Lisinopril was a good fit for me and put me on a Verapamil (calcium channel blocker).

I'm hoping this helps because it's so hard to get through the day feeling this miserable. Just curious, how long did it take for the Lisinopril side effects to go away?

MBocca 19 Mar 2019

Hi Eewalterjr,
Before taking any blood pressure medications I did have a rapid heart rate; it rose quickly and took some deep breathing to get it down. I don't do well with any medications usually and I believe the Lisinopril and the metoprolol did damage to my body. I'm taking metoprolol only when necessary and did stop the lisinopril completely unless emergency such as i know I'm going to dr. ..it takes a few months to withdrawal from the lisinopril as well as the metoprolol so i stopped in small doses. I do feel so much better not being on the lisinopril and also feel better with only small doses of metoprolol which aslo causes tingling and numbness and labored breathing; God knows what else so I don't bother to try any other blood pressure medications. I did try amlodipine and hydrochlorothiazide only one morning and one dose of each and ended up in Emergency room with sky high blood pressure and salt deficiency...

Expand...

I said to myself that's it !!! These medicaitons are making me sick and i feel fine when at home or not at doctors getting my BP taken so it's a no brainer..i know that salt will raise my heartrate so i try and be normal with the salt, i have lost some weight after stopping lisinopril and higher dose of metoprolol so i do feel better. I can feel that my BP stays a norm now which don't and won't monitor because that only created high blood pressure and insanity..these medications do change our metabolisms, heart rate and they affect our organs so they are serious meds... I don't want to fool around with my body unless in emergency like when you need to take a tylenol... I do take Vitamin D3 for deficiency and feel better after taking it; trying to get my vitamin D somewhat normal. Good luck and I hope your side effects go away soon... try and exercise and massage the areas affected; it helps a great deal; ride a stationary bike..i had to do this and my legs came back to life-they woke up from sleeping..shake, shake, shake, shake your booty (seriously lol, you have to... ) :)

Eewalterjr 22 Mar 2019

Thank you for the reply. I've currently been off the Lisinopril for a few days now, and I'm still dealing with the tingly sensations (especially in my calves). Just curious, how long did it take for your side effects to go away? Days, weeks?

Also, I started taking B12 vitamins, but I was diagnosed with low Vitamin D a few months ago and kind of brushed that diagnosis off. You mentioned that you take Vitamin D supplements. May I ask what kind you take?

MBocca 23 Mar 2019

Eewalterjr
Hi, as I wrote in my reply it took several weeks (cannot remember exactly) for the tingling and numbness and weakness to go away, but I did work my legs out by riding a stationary bike, using an eliptical and also massaging my legs using a roller like massager. Exercising played a big role in helping and getting the circulation going again to it's normal state or better.
I have or had a bad vitamin d deficiency at 12 which is low; not sure what it is now..The first vitamin d3 supplement i took was from Walgreens called Nature Made and had calcium in it as well as magnesium and zinc 200 IU's 2x a day. I presently take over the counter from Walgreens the brand called Finest Vitamin D3 softgels 400 IU. There is no calcium in these. Ask your doctor if you should get a supplement with calcium and how many IU's he thinks you should take... IU is International Unit the amount per vitamin.

Expand...

I also was drinking orange juice with both calcium and vitamin d... you've got to be careful with supplements too and blood work has to be done to check the levels. I ended up with a too much calcium from taking rolaids so be careful..high calcium and high PTH levels was another story... Get sun without sunscreen everyday or as often as you can to increase your vitamin D. I heard 30 minutes a day, but I'd stay out longer than that to increase it..Remember NO Sunscreen so your skin can absorb the rays..Good Luck

Margieanne 15 Aug 2018

ER Dr. Switched me to a calcium channel blocker. There is help for us if we complain loudly.. He said the tingly would have to go away on its own now. Hope it is really soon as the drug leaves my system!

Votes: +0
Eewalterjr 22 Mar 2019

Any updates? How long did it take for the tingles to go away? I stopped Lisinopril 3 days ago and am still dealing with tingly legs. Very annoying.

Spinman62 23 Apr 2021

I was diagnosed with type 2 diabetes in August 2020.
I was prescribed metformin, and low dose lisinopril. In short time I started experiencing foot pain, like aunts all over my feet, burning, extreme sensitivity to cold, heat, anything touching my feet. I thought "well this is neuropathy " and kept taking the med for a couple months. I blamed the Metformin for the foot pain I had never experienced in my life until I was put on meds. Never. But I also had a different sensation, like goosebumps on steroid on my stomach, chest & back. I thought it was from exercise. It was very uncomfortable. I told my doctor about both pain symptoms and they got me off Metformin. My doctor didn't even consider lisinopril. Metformin has known issues with Vitamin B12 and that is related to your nerves.

I'm now on Rybelsus, and after a couple months I still have BOTH of these painful and sleep disturbing symptoms. I even went to a neurologist for testing.

Expand...

Then I researched Lisonapril because nobody complained about Rybelsus.

Long story short I called my primary care physician and told them about the bad symptoms below and that I planned to discontinue use.

Side effects noticed on meds.

• loss of taste
• tingling, burning, numbness, skin crawling
• sexual performance, loss of desire
• neuropathy in my feet, burning, tingling

Never had these before.

I noticed less of these bad symptoms when I forgot to take the lisinopril. After reviewing the long laundry list of adverse side effects I decided I'm going off the lisinopril. How this got approved the FDA is mind boggling.

Anyone else experience the skin crawling? It really sucks.

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.